Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 157, NWS Shreveport, LA

May 27, 2021McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2021, 9:21 PM CDT for McCurtain County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 9:21 PM CDT (02:21 UTC)
Expired
May 27, 2021, 10:00 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

927 
WUUS54 KSHV 280221
SVRSHV
OKC089-280300-
/O.NEW.KSHV.SV.W.0157.210528T0221Z-210528T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
921 PM CDT Thu May 27 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northeastern McCurtain County in southeastern Oklahoma...

* Until 1000 PM CDT.

* At 920 PM CDT, severe thunderstorms were located along a line
  extending from near Big Cedar to 8 miles southeast of Muse to near
  Octavia, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Plunketville, Watson and Smithville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3422 9447 3450 9491 3451 9446
TIME...MOT...LOC 0220Z 315DEG 36KT 3468 9460 3458 9466 3451 9476 

HAIL...1.00IN
WIND...60MPH
 
$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:44 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 27, 6:44 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
644 PM CDT Thu May 27 2021

.AVIATION...

VFR conditions will continue to prevail across the area in
advance of a line of strong thunderstorms advancing southward
through the region overnight into Friday morning. Between 28/04Z
and 28/10Z, these storms will begin to bring MVFR ceilings and
visibilities to all terminals as they pass from north to south. In
their wake, terminals will see a return to VFR late in the TAF
period. Winds will continue to be southerly to southwesterly in
the neighborhood of 5-10 kts ahead of the line of storms, and will
become variable then northerly after the passage of the front.
/26/

&&

.PREV DISCUSSION... /issued 257 PM CDT Thu May 27 2021/

SHORT TERM.../Tonight through Friday Night/

Upper low diving sewd across the High Plains this evening will
drive a cold front sewd along with multiple impulses during the
overnight hours. Although this is not a true NW flow regime,
associated convection looks to behave in a similar fashion, as a
line of strong to severe storms will develop late tonight and race
sewd into our region through daybreak. The primary threat with
these storms will be damaging winds, but an isolated tornado or
instance of flash flooding cannot be ruled out. Most model output,
including hi-res CAMs weaken this line of storms after daybreak,
as it continues swd and finally decays by mid morning-midday. Slightly
cooler temps are fcst for Friday in the wake of the cold front.

Additional impulses in nwly flow aloft look to bring another round
of convection, mainly to E TX/Deep E TX Friday night into early
Saturday. The threat for severe weather is uncertain attm, but
certainly can't rule it out. Meanwhile, temps overnight should
run several degrees cooler than in previous days as the cooler
airmass lingers. /12/

LONG TERM.../Saturday Night through Thursday/

By Saturday morning, convection should be on the downward trend
across much of the region with the cold front shifting south of the
region and just some lingering showers and maybe a few thunderstorms
still ongoing over mainly our southern zones. Much improved weather
will follow through the latter half of Saturday as cooler air spills
south in the wake of the front and accompanying upper level trough
passage. This rare late season push of much cooler Canadian air will
result in lows on Saturday night mainly in the 50s, averaging around
10 degrees below normal for late May.

The remainder of the Memorial Day holiday weekend looks to be quite
pleasant as well with high pressure centered to our NE over the Ohio
Valley. This will yield cooler E/NE winds on Sunday and through the
first half of Monday before winds begin to veer more SE. This will
aid in slightly warmer temperatures on Memorial Day Monday compared
to Sunday with highs climbing into the upper 70s to middle 80s for
the holiday. We should generally remain dry through Memorial Day as
the sfc high and upper level ridge gradually shift farther east and
allow for next upper trough and cold front to begin encroaching from
the west. This may allow for some very isolated convection to enter
our extreme NW zones later on Monday, but rain chances remain quite
low at this time.

By Monday night into Tuesday, rain chances will begin to creep a bit
higher as the upper level trough pivots out of the Rockies into the
Southern Plains with the cold front advancing toward the Middle Red
River Valley. As a result, expect the overall coverage of showers
and thunderstorms to increase and expand eastward across the region
through mid week as the front slows to a crawl just west of our area
before likely becoming stationary. This will keep our weather rather
unsettled through the remainder of the long-term period, resulting
in below normal temperatures through much of next week.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  86  66  78 /  50  70  30  20
MLU  72  86  64  76 /  10  60  20  20
DEQ  68  84  59  77 /  90  30  20  10
TXK  71  84  63  76 /  90  50  20  10
ELD  69  84  59  76 /  60  60  20  10
TYR  71  85  66  78 /  60  70  40  30
GGG  71  84  66  77 /  60  70  40  30
LFK  72  86  69  79 /  10  50  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

26/12/19
Hazardous weather outlook, May 27, 1:53 PM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
153 PM CDT Thu May 27 2021

ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-281900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
153 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, northwest Louisiana, southeast
Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

By tonight, a linear complex of thunderstorms will become very
well organized across the Middle Red River Valley of northeast
Texas, southeast Oklahoma, and southwest Arkansas. This linear
storm complex will pose a primary damaging wind threat with some
bowing structures possible as it propogates southeast into our
northwest zones by mid to late evening, then expand farther south
down along the I-20 corridor of east Texas and northwest Louisiana
through the early morning hours on Friday. Large hail, localized
flooding, and an isolated tornado or two also cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and thunderstorms will continue across the region Friday
through at least the first half of Saturday across our southern
zones as a cold front slowly advances south through the region.
The threat of some isolated damaging wind gusts will continue on
Friday, generally along and south of Interstate 20. Locally heavy
rainfall may also continue to pose a flash flood risk in some
areas where recent rounds of heavy rainfall have occurred. Beyond
Saturday, the remainder of the Memorial Day weekend appears to be
quite pleasant with ample sunshine before more widespread showers
and thunderstorms return toward the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed tonight through
Friday morning.

LAZ005-006-010>014-017>022-TXZ152-153-165>167-281900-
Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby-
Angelina-San Augustine-
153 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

A linear complex of showers and thunderstorms will be advancing
south toward the I-20 corridor after midnight through the early
morning hours on Friday. This linear storm complex should slowly
weaken with additional southward progress, but strong and gusty
winds will remain possible through daybreak on Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and thunderstorms will continue across the region Friday
through at least the first half of Saturday across our southern
zones as a cold front slowly advances south through the region.
The threat of some isolated damaging wind gusts will continue on
Friday, generally along and south of Interstate 20. Locally heavy
rainfall may also continue to pose a flash flood risk in some
areas where recent rounds of heavy rainfall have occurred. Beyond
Saturday, the remainder of the Memorial Day weekend appears to be
quite pleasant with ample sunshine before more widespread showers
and thunderstorms return toward the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:37 PM CDTSpecial Weather StatementSHVMcCurtain38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.